Chaotic Propagation of the Elliptically-Polarized Light in Nonlinear Guided-Wave Structures

Kazuya HAYATA  Akira MISAWA  Masanori KOSHIBA  

Publication
IEICE TRANSACTIONS (1976-1990)   Vol.E73   No.6   pp.855-860
Publication Date: 1990/06/25
Online ISSN: 
DOI: 
Print ISSN: 0000-0000
Type of Manuscript: Special Section PAPER (Special Issue on Engineering Chaos)
Category: Chaos in Engineering Science
Keyword: 


Full Text: PDF(569.6KB)>>
Buy this Article




Summary: 
The elliptically-polarized nonlinear beam propagation in a two-dimensional optical guided-wave system containing Kerr media is solved numerically by using the finite-element method. Computed results for a nonlinear substrate exhibit novel transverse effects such as spatially modulational instabilities for solitons emitted from a film. Sensitiveness of the beam propagation on the initial state of polarization suggests a possibility for constructing new photonic devices.